Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 7, 2008, 8:01 PM EDT for Suffolk County, New York. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 8:01 PM EDT (00:01 UTC)
- Expired
- Aug 7, 2008, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 29 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:23 PM EDT | HAIL 0.75 | Centereach, NY | |
| Aug 7, 8:23 PM EDT | HAIL 0.75 | Centereach, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 080001
SVROKX
NYC103-080045-
/O.NEW.KOKX.SV.W.0103.080808T0001Z-080808T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
801 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 845 PM EDT...
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITHTOWN...OR NEAR COMMACK...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHTOWN BY 820 PM...
STONY BROOK...CENTEREACH...6 MILES SOUTHWEST OF PORT JEFFERSON AND
8 MILES WEST OF MOUNT SINAI BY 845 PM...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4091 7339 4091 7336 4093 7334 4093 7330
4091 7323 4094 7316 4097 7316 4098 7312
4096 7310 4097 7308 4096 7291 4085 7302
4084 7329
TIME...MOT...LOC 0001Z 272DEG 6KT 4090 7326
$$
MPS2 follow-up statements
000
WWUS51 KOKX 080037
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
837 PM EDT THU AUG 7 2008
NYC103-080045-
/O.CON.KOKX.SV.W.0103.000000T0000Z-080808T0045Z/
SUFFOLK NY-
836 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SUFFOLK COUNTY...
AT 834 PM...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MIDDLE
COUNTRY ROAD...OR NEAR CENTEREACH...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF SOUND BEACH BY 840 PM...
6 MILES SOUTH OF ROCKY POINT BY 845 PM...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND POTENTIALLY DAMAGING WINDS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
HAIL THE SIZE OF A PENNY HAS BEEN REPORTED IN CENTEREACH WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4088 7314 4094 7313 4098 7312 4098 7311
4096 7310 4098 7308 4097 7305 4097 7303
4096 7298 4096 7292 4095 7292 4085 7302
TIME...MOT...LOC 0036Z 278DEG 18KT 4088 7302
$$
MPS000
WWUS51 KOKX 080046
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
846 PM EDT THU AUG 7 2008
NYC103-080056-
/O.EXP.KOKX.SV.W.0103.000000T0000Z-080808T0045Z/
SUFFOLK NY-
846 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT IMPACTED CENTEREACH HAS MOVED EAST OF
THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4088 7314 4094 7313 4098 7312 4098 7311
4096 7310 4098 7308 4097 7305 4097 7303
4096 7298 4096 7292 4095 7292 4085 7302
TIME...MOT...LOC 0037Z 278DEG 18KT 4088 7301
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:57 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 7:57 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 757 PM EDT THU AUG 7 2008 .SYNOPSIS... A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN IN PLACE THROUGH THE WEEKEND. A SERIES OF DISTURBANCES WILL SLIDE THROUGH THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... QUICK UPDATE TO THE FCST CANCELLING SEVERE THUNDERSTORM WATCH #813 FOR NYC/NORTHEAST NJ/THE LOWER HUDSON VALLEY AND MARINE ZONES ANZ355-338 AND EXTENDING IT UNTIL 9 PM FOR CT AND NASSAU COUNTY AND MARINE ZONE ANZ335. THE SHORTWAVE WILL MAINLY TRACK ACROSS THE NORTHERN THIRD OF THE REGION...AND SFC LOW PRES WILL BE DEVELOPING JUST OVER NJ/NYC THIS EVENING BEFORE SLOWLY TRACKING EAST DURING THE OVERNIGHT. 12Z/07 NAM SHOWS MORE IN THE WAY OF WIDESPREAD QPF AS COMPARED WITH THE 12Z/07 OPERATIONAL GFS. THERE IS PROBABLY A BIT TO MUCH IN THE WAY OF CONVECTIVE FEEDBACK ON THE NAM...SO WILL SIDE WITH THE GFS AND WILL KEEP LIKELY POPS UP FOR THE NORTHERN THIRD OF THE CWA WITH HIGH CHANCE POPS ELSEWHERE. WITH CAPE VALUES RISING TO 1500 J/KG AND LIFTED INDEXES TO FALL TO -5 LATE TONIGHT...WILL KEEP THUNDERSTORMS IN THE FORECAST. GIVEN THE CONVECTIVE NATURE OF THIS SYSTEM...WILL MAINLY LOOK FOR WIDESPREAD THUNDERSTORMS TO DEVELOP...AS OPPOSED TO AN ORGANIZED LINE. THERE MAY BE A BREAK IN THE ACTIVITY SOMETIME AROUND MIDNIGHT BEFORE PICKING UP AGAIN TOWARDS DAYBREAK AS THE SHORTWAVE MOVES OVER THE REGION. OVERNIGHT LOWS WILL MAINLY BE IN THE 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... SFC LOW MOVES INTO NORTHERN NEW ENGLAND ON FRI...KEEPING LIKELY POPS ACROSS NORTHERN ZONES AND AT LEAST CHANCE POPS ELSEWHERE. STILL COULD BE SOME POTENT STORMS IN THE AFTERNOON AS CAPE VALUES RISE TO 1100 J/KG AND LIFTED INDEX REMAINS AROUND -5. LATEST GFS SOUNDING ALSO INDICATES INVERTED-V PATTERN...SUGGESTING HAIL AND GUSTY WINDS. ANY THUNDERSTORM ACTIVITY WILL END AFTER SUNSET FRI NIGHT WITH LOSS OF DIURNAL HEATING AND THE APPROACH OF A MORE STABLE AIRMASS. SFC HIGH PRES BUILDS EAST ON SAT KEEPING MAINLY DRY CONDITIONS IN THE FCST. WILL HAVE TO CARRY SLIGHT CHANCE POPS AS WEAK UPPER LEVEL SHORTWAVE ROTATES THROUGH THE REGION. ANOTHER COLD FRONT APPROACHES ON SUN...AND WILL CARRY CHANCE POPS IN THE AFTERNOON AS IT TRACKS EAST. TEMPERATURES WILL BE NEAR NORMAL DURING THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE FOR THE LONG TERM. UPPER TROUGH REMAINS OVER THE EASTERN THIRD OF THE NATION...AND TEMPERATURES NEAR NORMAL TEMPERATURE WILL BE THE RULE FOR THE PERIOD WITH HIGHS IN THE LOW TO MID 80S AND LOWS GENERALLY IN THE 60S. WEAK SFC FRONT SLIDES THROUGH THE REGION SUN NIGHT...THEN SFC HIGH PRES BUILDS INTO THE EASTERN THIRD OF THE REGION. A SERIES OF DISTURBANCES WILL THEN SLIDE THROUGH THE REGION TUE AND WED...AND WILL RUN WITH SLIGHT CHANCE TO CHANCE POPS. A MORE SIGNIFICANT WAVE MAY PASS THROUGH THE REGION ON WED. 06Z/07 GFS BRINGS IT RIGHT OVER THE AREA...WHILE 00Z/07 ECMWF BRINGS IT OVER THE AREA TUE NIGHT. GIVEN THE DIFFERENCES...WILL PLAY IT CONSERVATIVE AND CARRY CHANCE POPS TUE NIGHT THROUGH WED. ONCE THE WAVE MOVES THROUGH THE REGION...DRY WX WILL BE IN PLACE TO CLOSE OUT THE WEEK. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR AFTERNOON CONVECTION. MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES. IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH. KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT TAIL WIND BETWEEN 18 AND 23Z). CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT. CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING. CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION POSSIBLE. OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR. HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY. WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL. && .MARINE... A SHORTWAVE MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SHOWERS AND TSTMS OVER THE WATERS THROUGH THIS EVENING...WITH STORMS CAPABLE OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OVER 40 KT. TSTMS SHOULD TAPER OFF AFTER SUNSET WITH LOSS OF DIURNAL HEATING. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH THE WEEKEND. WILL GENERALLY EXPECT AT LEAST A CHANCE FOR SHOWERS AND TSTMS OVER THE WATERS THROUGH THE PERIOD. A COLD FRONT WILL MOVE ACROSS THE WATERS LATE SUN...THEN SFC HIGH PRES BUILDS EAST FOR THE START OF THE NEW WEEK. WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA. HOWEVER...TSTMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KT AND LOCALLY HIGHER SEAS. && .HYDROLOGY... HEAVY RAIN EXPECTED WITH TSTMS TONIGHT THROUGH FRI AFTERNOON. HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO 2 INCHES PER HOUR AND COULD BE HIGHER WHERE STORMS TRAIN AND BACKBUILD. CURRENTLY...SFC DEWPOINTS ARE IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF THE CWA...AND WOULD EXPECT HEAVIEST RAIN OVER CT AND LONG ISLAND. AS WINDS TAKE ON MORE OF A SOUTHERLY FLOW OVER NYC/NJ/LOWER HUDSON VALLEY...SFC DEWPOINTS WILL CLIMB INTO THE LOWER 60S. THIS WILL PROVIDE AMPLE MOISTURE THIS EVENING. PWATS AVERAGING 1.25 TO 1.5. FLOODING WILL BE LIKELY IN HEAVIEST STORMS...AND ESPECIALLY IN AREAS OF TRAINING AND BACKBUILDING STORMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...MPS AVIATION...JST MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 7:46 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 746 PM EDT THU AUG 7 2008 CTZ005>007-009>011-NYZ077-081100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-NASSAU- 746 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-NJZ002>006-011-NYZ067>076-078>081-081100- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 746 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AND WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-081100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 746 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-338-340-345-350-353-355-081100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 746 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AND WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
In the hours before
Local storm report, Aug 7, 6:35 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
635 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL BRIDGEPORT 41.19N 73.20W
08/07/2008 M1.00 INCH FAIRFIELD CT CO-OP OBSERVER
QUARTER SIZE HAIL REPORTED
&&
JMLocal storm report, Aug 7, 6:37 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
637 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL STRATFORD 41.20N 73.13W
08/07/2008 M1.00 INCH FAIRFIELD CT TRAINED SPOTTER
HALF INCH TO QUARTER SIZE HAIL COVERING GROUND
&&
JMLocal storm report, Aug 7, 6:55 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
655 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG TRUMBULL 41.26N 73.21W
08/07/2008 FAIRFIELD CT NWS EMPLOYEE
TREE DOWN
&&
JMSpecial weather statement, Aug 7, 7:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 705 PM EDT THU AUG 7 2008 NYZ078-079-081-080000- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK- 705 PM EDT THU AUG 7 2008 ...GUST FRONT FROM STRONG THUNDERSTORMS OVER LONG ISLAND SOUND WILL IMPACT SUFFOLK COUNTY... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GUST FRONT WITH WINDS UP TO 40 MPH ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF BRANFORD TO ROCKY POINT TO STONY BROOK...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MILFORD TO 7 MILES NORTHWEST OF WADING RIVER TO STONY BROOK...AND MOVING SOUTHEAST AT 13 MPH. THE GUST FRONT WILL BE... NEAR PORT JEFFERSON BY 715 PM. NEAR STONY BROOK BY 720 PM. NEAR ROCKY POINT BY 725 PM. NEAR WADING RIVER BY 735 PM. NEAR MIDDLE ISLAND BY 745 PM. NEAR FARMINGVILLE BY 750 PM. WINDS UP TO 40 MPH ARE EXPECTED. GOODMAN
Local storm report, Aug 7, 7:09 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
709 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD NE BRIDGEPORT 41.19N 73.20W
08/07/2008 FAIRFIELD CT CO-OP OBSERVER
FUNNEL CLOUD SEEN 1/2 MILE TO THE NORTHEAST OF BRIDGEPORT
&&
JMSpecial weather statement, Aug 7, 7:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 720 PM EDT THU AUG 7 2008 NYZ078-079-080030- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK- 720 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SUFFOLK COUNTY... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR NORTHPORT...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR SMITHTOWN BY 730 PM. NEAR STONY BROOK BY 745 PM. NEAR CENTEREACH BY 750 PM. NEAR PORT JEFFERSON BY 755 PM. NEAR MOUNT SINAI BY 800 PM. NEAR CORAM BY 805 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:14 PM EDT | Tornado Warning | OKX | Suffolk | 34 min |
| Aug 7, 8:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 7, 8:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 7, 8:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 7, 8:41 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 64 min |
| Aug 7, 8:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 9:12 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Aug 7, 9:23 PM EDT | Special Marine Warning | OKX | 67 min | |
| Aug 7, 9:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Aug 7, 9:28 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 62 min |
| Aug 7, 9:43 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 32 min |
| Aug 7, 9:45 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 30 min |
| Aug 7, 10:18 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 29 min |
| Aug 7, 10:29 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 10:51 PM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 7, 11:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 8, 12:24 AM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 8, 2:17 PM EDT | Special Marine Warning | OKX | 58 min | |
| Aug 8, 2:37 PM EDT | Areal Flood Advisory | OKX | Suffolk | 53 min |
| Aug 8, 2:50 PM EDT | Areal Flood Advisory | OKX | Suffolk | 55 min |
| Aug 8, 3:07 PM EDT | Flash Flood Warning | OKX | Suffolk | 49 min |
| Aug 8, 4:36 PM EDT | Special Marine Warning | OKX | 84 min | |
| Aug 8, 5:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 60 min |
| Aug 8, 5:11 PM EDT | Special Marine Warning | OKX | 94 min | |
| Aug 8, 6:05 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 55 min |
| Aug 8, 6:29 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 8, 6:35 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 40 min |
| Aug 8, 6:36 PM EDT | Special Marine Warning | OKX | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.